Metric dimension of rough graphs

Document Type : Research Paper


1 Department of Mathematics, SRM IST Ramapuram, Chennai, India

2 Department of Mathematics, Government Postgraduate College, Abbottabad, Pakistan

3 Department of Mathematics, College of Arts and Sciences, Prince Sattam bin Abdulaziz University, Saudi Arabia


The unification process of Rough sets with Graphs is implemented in phenomenal applications in all the fields of Engineering.  With the rapid and exponential increase in the worldwide web, it is necessary to organize the data. The major part of the data like google links, the social networks can be represented in graphs. But in the case of uncertainty, the concepts of classical graph theory cannot handle complex networks. For resolving these issues in 2006 Tong He introduced the concepts of Rough Graphs. In this paper, we have introduced metric dimensions in Rough graphs along with their Mathematical Properties.


[1] G. Chartrand, L. Eroh, M.A. Johnson and O.R. Oellermann, Resolvability in graphs and the metric dimension of
a graph, Discrete Appl. Math. 105 (2000) 99–113.
[2] F. Harary and R.A. Melter, On the metric dimension of a graph, Ars Combinatoria 2 (1976) 191–195.
[3] T. He and K. Shi, Rough graph and its structure, J. Shandong Univ. 41(6) (2006) 46–50.
[4] M. Imran, A.Q. Baig, S.A.U.H. Bokhary and I. Javaid, On the metric dimension of circulant graphs, Appl. Math.
Lett. 25(3) (2012) 320–325.
[5] M. Jannesari and B. Omoomi, The metric dimension of the lexicographic product of graphs, Discrete Math. 312
(2012) 3349–3356.
[6] X. Jia, Z. Tang, W. Liao and L. Shang, On an optimization representation of decision-theoretic Rough set model,
Int. J. Appr. Reas. 55(1) (2014) 156–166.
[7] B. Praba, P. Venugopal, P. Nammalwar, Metric dimension in fuzzy graphs-A novel approach, Appl. Math. Sci.
6(102) (2012) 5274–5283.
[8] Z. Shao, S.M. Sheikholeslami, P. Wu and J.-B. Liu, The metric dimension of some generalized Petersen graphs,
Discrete Dyn. Nature Soc. 2018 (2018) 1–10.
[9] P.J. Slater, Leaves of trees, Cong. Numerant.14(37) (1975) 549–559.
[10] B. Sooryanarayana, On the metric dimension of a graph, Indian J. Pure Appl. Math. 29(4) (1998) 413–415.
[11] W. Ziarko, Variable precision rough set model, J. Comput. Sys. Sci. 46(1) 39–59.
Volume 12, Special Issue
December 2021
Pages 1793-1806
  • Receive Date: 03 September 2021
  • Revise Date: 28 November 2021
  • Accept Date: 06 November 2021